Alert archive / Missouri / Flash Flood Warnings in 2000
Flash Flood Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 2, 2000, 3:57 PM CDT for Carter County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 2, 2000, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, MO
The radar
The Paducah radar (KPAH), 183 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 022058 FFWPAH MOC035-022300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CARTER COUNTY IN SOUTHEAST MISSOURI * UNTIL 600 PM CDT * AT 356 PM CDT...DOPPLER RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM WAS JUST NORTHWEST OF ELLSINORE. DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN WITH THIS STORM. * LITTLE MOVEMENT IS EXPECTED WITH THIS STORM...SO VERY HEAVY RAINFALL ASSOCIATED WITH THIS THUNDERSTORM WILL LIKELY RESULT IN RISING WATER LEVELS IN CREEKS AND STREAMS...AND ACROSS LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE...ELLSINORE LAT...LON 3702 9074 3683 9069 3682 9098 3706 9100
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:25 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 2, 2:25 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT FRI JUN 2 2000 18Z SURFACE ANALYSIS DEPICTS A COLD FRONT STRETCHING FROM LOW PRESSURE OVER SOUTHERN QUEBEC SOUTHWEST ACROSS THE LOWER GREAT LAKES AREA ALONG A KMVN-KUNO LINE...THEN TO ANOTHER LOW PRESSURE CENTER OVER TEXAS. A PRE-FRONTAL TROUGH WAS LOCATED ABOUT 50 MILES AHEAD OF THE COLD FRONT ROUGHLY ALONG A KEVV-KCGI-KPBF LINE. THE BEST UPPER-LEVEL SUPPORT WAS SITUATED TO THE NORTH OF THE FORECAST AREA OVER THE UPPER MIDWEST...WHERE 50 KNOT H8 AND 90 KNOT H3 JET MAXIMA WERE ANALYZED ON THE 12Z UPPER AIR PLOTS. AT ALL LEVELS...HIGH PRESSURE WAS SITUATED OVER THE SOUTHEASTERN UNITED STATES. LATEST KPAH 88D LOOP SHOWS TWO BROKEN LINES OF SHOWERS AND STORMS OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND SOUTHEAST MISSOURI DEVELOPING IN THE JUICY 70 DEGREE DEW POINT AIR RIGHT ALONG THE SURFACE BOUNDARIES. ALSO IN THIS ZONE...THE ATMOSPHERE IS VERY UNSTABLE WITH LIFTED INDICES NEAR -7 AND SURFACE BASED CAPES NEAR 2000 J/KG OVER SOUTHWEST INDIANA AND ADJACENT AREAS. LOOKING AT THE 12Z ETA/NGM/AVN MODEL RUNS...THE AVN APPEARS TO HAVE THE BEST HANDLE ON THE SHORT TERM WEATHER...ESPECIALLY SINCE THE ETA SOLUTION SHOWED VIRTUALLY NO PRECIPITATION OVER THE AREA THIS AFTERNOON. SO BY 00Z SAT...COLD FRONT SHOULD STRETCH ACROSS WEST KENTUCKY INTO SOUTHEAST MISSOURI BOOTHEEL. WILL LIKELY KEEP MENTION OF PRECIP OVER SOUTHERN PART OF THE AREA THIS EVENING WHILE KEEPING NORTHERN AREAS DRY. OF COURSE...THIS DEPENDS ON HOW FAR SOUTH STORMS ARE AT ZONE ISSUANCE TIME. WITH WEAK UPPER-LEVEL SUPPORT...WOULD BE SURPRISED IF MORE THAN AN ISOLATED STRONG STORM OCCURRED. FOR THE REMAINDER OF THE WEEKEND...ALL THREE MODEL RUNS ARE IN GOOD AGREEMENT. EXPECT THE SKY TO GRADUALLY CLEAR OVER NORTHERN AREAS OVERNIGHT AS MUCH DRIER AIR NOSES INTO THE REGION. WILL CONTINUE THIS CLEARING TREND OVER SOUTHERN COUNTIES ON SATURDAY. WITH FRONT SOUTH OF THE AREA AND HIGH PRESSURE IN CONTROL...WILL KEEP DRY WEATHER IN THE FORECAST THROUGH MUCH OF SUNDAY. BOTH THE AVN AND ETA BRING A DISTURBANCE ASSOCIATED WITH AN UPPER LOW CURRENTLY OVER TEXAS SLOWLY TOWARD THE AREA BY LATE SUNDAY. THIS COMBINED WITH AN APPROACHING COLD FRONT WARRANTS THE MENTION OF SHOWERS AND THUNDERSTORMS FOR SUNDAY NIGHT AND MONDAY. OTHER THAN SOME MINOR DIFFERENCES...FWC/FAN MOS NUMBERS ARE IN REASONABLE AGREEMENT. SO WILL USE A COMBINATION OF BOTH FOR TEMPERATURE FORECAST. .PAH...NONE. PRESLEY
In the hours before
Special weather statement, Jun 2, 11:40 AM CDT, 4 hours 17 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021845- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1140 AM CDT FRI JUN 2 2000 THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. A COLD FRONT WAS JUST SOUTH OF A LINE FROM INDIANAPOLIS THROUGH ST. LOUIS TO SPRINGFIELD MISSOURI AT MIDDAY. THIS FRONT IS FORECAST TO MOVE SLOWLY SOUTH ACROSS THE LOWER OHIO VALLEY AND SOUTHEAST MISSOURI THIS EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY WARM AND HUMID ATMOSPHERE AHEAD OF THE FRONT. WINDS ALOFT ARE QUITE WEAK AND NOT FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS. HOWEVER...ANY STORMS THAT DEVELOP WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING HEAVY RAINFALL AMOUNTS. THE THREAT OF STORMS WILL END AROUND MIDNIGHT AS THE FRONT PASSES INTO TENNESSEE AND THE ATMOSPHERE BECOMES MORE STABLE. SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. YORK
Special weather statement, Jun 2, 2:34 PM CDT, 1 hour 23 minutes before
ILZ083-085>094-INZ081-082-085>088-KYZ004-005-007-010-014-018-019- MOZ086-087-100-107>112-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 234 PM CDT FRI JUN 2 2000 ...ISOLATED STRONG THUNDERSTORMS EXPECTED THROUGH THE AFTERNOON... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN PADUCAH SHOWED A BAND OF SCATTERED THUNDERSTORMS 35 MILES WIDE...EXTENDED FROM NEAR PRINCETON INDIANA TO NEAR MARION ILLINOIS TO POPLAR BLUFF MISSOURI. INDIVIDUAL STORMS WERE MOVING EAST AROUND 20 MPH...WITH THE ENTIRE LINE SAGGING SOUTHEAST AROUND 10 TO 15 MPH. AT 140 PM...LARGE TREE LIMBS WERE REPORTED DOWN IN VIENNA ILLINOIS DUE TO STRONG WINDS. THE ATMOSPHERE THIS AFTERNOON WILL REMAIN FAVORABLE FOR RAPID INTENSIFICATION...THEN WEAKENING OF STORMS... WHICH CAN LEAD TO LOCALIZED STRONG WINDS. THESE WINDS COULD BE AS HIGH AS 50 MPH...AND RESULT IN DOWN TREE LIMBS. THE STORMS ARE EXPECTED TO CONTINUE A SOUTH-EASTWARD DRIFT INTO WESTERN KENTUCKY THROUGH 430 PM. IN ADDITION TO THE THREAT FOR LOCALLY STRONG WINDS IS VERY HEAVY RAINFALL. WATCH FOR STANDING OR RISING WATER IN AREAS THAT TYPICALLY EXPERIENCE HIGH WATER PROBLEMS.
Local storm report, Jun 2, 3:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT FRI JUN 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM VIENNA IL WIND DAMAGE
06/02/00 JOHNSON *** 1 INJ ***
NUMEROUS LARGE TREE LIMBS
DOWN. 1 INJURY DUE TO
FALLING LIMB. PERSON TAKEN
TO HOSPITAL. OCCURRED AS
STORM WAS COLLAPSING ON
RADAR. *** 1 INJ ***
MYNearby
Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.